MAUDE Adverse Event Report: ST. JUDE MEDICAL BRK¿ XS TRANSSEPTAL NEEDLE, 98 CM LENGTH; TROCAR

ST. JUDE MEDICAL BRK¿ XS TRANSSEPTAL NEEDLE, 98 CM LENGTH; TROCAR
Model Number G407211
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product's lot number could not be obtained, therefore the primary di number is provided (d4), but full udi information is not available.
 
Event or Problem Description
During the ablation procedure, a cardiac tamponade occurred, and a drainage was performed.The transseptal puncture was performed, and it was noted to be difficult as the location was fibrous due to pervious transseptal crossings.After the left atrial access was gained, it was noted that the patient's blood pressure dropped.When the ultrasound was conducted, a cardiac tamponade was observed.The ablation procedure was cancelled at this time, and a drainage was performed.No further patient complications were noted.
 
Additional Manufacturer Narrative
Additional information: g3, h2, h3, h6.The results of the investigation are inconclusive since the device was not returned for analysis.Review of the device history record was not possible as the lot number is unknown.Based on the information received, the cause of the reported perforation remains unknown.Per the ifu, cardiac perforation is a known risk during the use of this device.

Brand Name
BRK¿ XS TRANSSEPTAL NEEDLE, 98 CM LENGTH
Common Device Name
TROCAR
Manufacturer (Section D)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
Manufacturer (Section G)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS   1897-4050
Manufacturer Contact
wendy mccarty
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key20256909
Report Number3008452825-2024-00528
Device Sequence Number20723898
Product Code DRC
UDI-Device Identifier05414734205153
UDI-Public05414734205153
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG407211
Device Catalogue NumberG407211
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2024
Supplement Date Received by Manufacturer10/10/2024
Initial Report FDA Received Date09/19/2024
Supplement Report FDA Received Date10/15/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown